Alert archive / Florida / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Aug 8, 2025, 6:35 PM EDT for Hillsborough County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2025, 6:35 PM EDT (22:35 UTC)
- Expired
- Aug 8, 2025, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 45 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.6 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WGUS52 KTBW 082235
FFWTBW
FLC057-090100-
/O.NEW.KTBW.FF.W.0002.250808T2235Z-250809T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
635 PM EDT Fri Aug 8 2025
The National Weather Service in Tampa Bay Ruskin has issued a
* Flash Flood Warning for...
Northeastern Hillsborough County in west central Florida...
* Until 900 PM EDT.
* At 635 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Plant City and Plant City Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2802 8210 2803 8211 2798 8217 2801 8218
2803 8222 2806 8221 2808 8221 2807 8218
2807 8206 2804 8206 2803 8206 2801 8206
2801 8208
FLASH FLOOD...RADAR INDICATED
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:45 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 8, 1:45 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
145 PM EDT Fri Aug 8 2025
.DISCUSSION...
A weak boundary remains over northern Florida this afternoon, with
an east to southeast low-level flow continuing across the state. A
few showers and storms have popped up along the west coast sea
breeze and over southwest Florida early this afternoon, then
additional activity will move westward from the other side of the
state through the afternoon and evening, leading to another stormy
evening across much of west-central and southwest Florida.
Similar to last night, some activity will linger after sunset
before clearing out over land areas for the overnight period.
For this weekend into Monday, moisture will increase south of the
frontal boundary stuck across northern Florida and this, combined
with several impulses moving across the region aloft, will lead to
an increase in convection as well as the threat for heavy rainfall.
Some minor flooding is likely, though the severity will obviously be
tied to how much rain any locale gets at once or over multiple
instances. Certainly something to keep an eye on over the next
couple of days.
Light east/southeast flow continues through the rest of the week,
with relatively lower rain chances on Tuesday that generally go back
up mid to late week. Heavy rainfall will be the main threat through
the week, with warm and humid conditions continuing otherwise.
&&
.AVIATION...
(18Z TAFS)
Showers and thunderstorms will continue to increase in coverage
through the rest of the afternoon and evening and will likely affect
all sites. Current TEMPO groups try to highlight the best chances,
but they may need to be extended at some point later this evening.
Some convection lingers after 00Z, then conditions mostly clear
out overnight before we have higher rain chances tomorrow.
&&
.MARINE...
Southeast winds will remain over the waters through the next several
days, with a turn onshore near the coast each afternoon. The best
rain chances for today will be later in the evening as convection
moves westward over the waters from land, then rain chances increase
for the weekend.
&&
.FIRE WEATHER...
No fire weather concerns for the next several days as relative
humidity values will remain above critical levels. Warm and humid
summertime conditions will continue, with scattered showers and
thunderstorms each day.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 92 78 90 / 70 90 70 80
FMY 75 92 76 91 / 50 80 60 80
GIF 75 93 76 92 / 60 80 40 80
SRQ 75 92 75 90 / 70 80 70 80
BKV 73 92 73 90 / 60 80 60 80
SPG 78 89 77 88 / 70 90 80 80
&&
Sea Breeze Thunderstorm Regime For Friday: 2
Sea Breeze Thunderstorm Regime For Saturday: 6
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&In the hours before
Local storm report, Aug 8, 1:50 PM EDT, 4 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
150 PM EDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Gst 2 NW Pinellas Park 27.88N 82.73W
08/07/2025 U35 MPH Pinellas FL Broadcast Media
Delayed Report: Broadcast media posted a
video to social media received from the
public of what appeared to be a gustnado
near the intersection of 66th St and 118th
Ave in Pinellas Park. Communication with
county officials yielded no observed or
reported damage.
&&
TBWSpecial weather statement, Aug 8, 5:21 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
521 PM EDT Fri Aug 8 2025
FLZ050-149-151-249-082200-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-Coastal Pasco FL-
521 PM EDT Fri Aug 8 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN PASCO AND
NORTHWESTERN PINELLAS COUNTIES THROUGH 600 PM EDT...
At 521 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hudson to near Jasmine Estates to Holiday.
Movement was southwest at 10 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palm Harbor, Jasmine Estates, Trinity, New Port Richey East, Elfers,
Hudson, Crystal Beach, Moon Lake, Beacon Square, Jay B Starkey
Wilderness Park, Holiday, Bayonet Point, New Port Richey, East Lake,
Oldsmar, Honeymoon Island, Keystone, Safety Harbor, and Clearwater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2836 8274 2838 8261 2831 8256 2817 8260
2817 8265 2816 8262 2813 8261 2802 8267
2808 8288
TIME...MOT...LOC 2121Z 039DEG 7KT 2837 8262 2828 8265 2818 8272
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 8, 5:29 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
529 PM EDT Fri Aug 8 2025
FLZ251-082200-
Inland Hillsborough FL-
529 PM EDT Fri Aug 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HILLSBOROUGH COUNTY
THROUGH 600 PM EDT...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm near
Plant City, moving southwest at 10 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thonotosassa, Plant City Airport, Dover, Seffner, Plant City, and
Mango.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2813 8220 2808 8205 2796 8206 2791 8208
2802 8233
TIME...MOT...LOC 2128Z 039DEG 7KT 2802 8218
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Aug 8, 6:13 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
613 PM EDT Fri Aug 8 2025
FLZ052-251-082245-
Polk FL-Inland Hillsborough FL-
613 PM EDT Fri Aug 8 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL POLK AND EAST
CENTRAL HILLSBOROUGH COUNTIES THROUGH 645 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm over
Combee Settlement, or near Lakeland, moving southwest at 10 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland Linder Airport, Fussels Corner, Plant City, Medulla,
Gibsonia, Plant City Airport, Winston, Lakeland, Combee Settlement,
Crystal Lake, Willow Oak, Kathleen, Dover, Lakeland Highlands, and
Auburndale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2817 8190 2809 8181 2786 8210 2802 8223
TIME...MOT...LOC 2213Z 053DEG 10KT 2809 8194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWLocal storm report, Aug 8, 6:19 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
619 PM EDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM Landspout Seffner 28.00N 82.27W
08/08/2025 Hillsborough FL Public
Video received depicting brief spin up of a
likely landspout near Apache Lane just south
of Old Hillsborough Avenue in Seffner. Some
debris appearing to be primarily lofted
foliage evident, with no structural or other
damage otherwise visible or reported.
&&
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:57 PM EDT | Areal Flood Advisory | TBW | Manatee | 93 min |
| Aug 8, 5:14 PM EDT | Areal Flood Advisory | TBW | Pasco | 91 min |
| Aug 8, 5:21 PM EDT | Special Weather Statement | TBW | Pasco | 39 min |
| Aug 8, 5:29 PM EDT | Special Weather Statement | TBW | Hillsborough | 31 min |
| Aug 8, 5:40 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 3 hr |
| Aug 8, 5:45 PM EDT | Areal Flood Advisory | TBW | Polk | 75 min |
| Aug 8, 5:50 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 85 min |
| Aug 8, 5:56 PM EDT | Areal Flood Advisory | TBW | Manatee | 64 min |
| Aug 8, 6:13 PM EDT | Special Weather Statement | TBW | Polk | 32 min |
| Aug 8, 6:44 PM EDT | Areal Flood Advisory | TBW | Polk | 76 min |
| Aug 8, 6:49 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 2 hr |
| Aug 8, 6:53 PM EDT | Areal Flood Advisory | TBW | Pinellas | 82 min |
| Aug 8, 7:07 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 83 min |
Nearby
Flash Flood Warnings in Florida, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.